Recently I was diagnosed with Transient Global Amnesia. I have had periods of migraine headaches followed by black outs, memory loss, and was hospitalized for seizures. I was placed on a seizure med which I had a terrible reaction to. My driver license has been revoked due to an accident - I drove off a bridge. My headaches have become unbearable and I am having problems finding information that links the TGA, seizures, and migraines. I have never heard of TGA but looking over the past few years, I think what we thought were panic attacks were possible seizures or TGA. Where do I go for information and where can I find people with the same diagnosis
Transient global amnesia mainly affects the memory function. Other symptoms are- Confusion, Sudden memory loss, slow come back of memory, Headache, Nausea and vomiting, Mental shock, Visual disturbance, Sweating, Rapid heartbeat, chest or neck pain ( less common). There have been some rare cases where patients of TGA have suffered seizures during the attack which is not a normal manifestation of TGA. The occurence of migraine, and also of episodic tension-type headache, has been seen to be markedly increased among TGA patients. Neurological conditions such as epilepsy, transient ischemic attack are related to transient global amnesia mental disease. Please consult a neurologist for the management of the symptoms. Hope this helps you. Take care and regards!
There's been reports of amnesia attacks when taking Ambien CR.
I had 2 'brain attacks' for lack of a better word 6 months apart that started out with not feeling well, almost like flu symptoms followed by up to 8 hours of amnesia accompanied with severe cluster type headache pain and vomiting. MRI came back essentially normal with tiny white spots in a small portion but they didn't attribute that to these attacks. It was not total amnesia but more like a 'swiss cheese' effect of looking through holes to see your life but not all of it. They ruled out TGA, ended up saying that stress was the cause but just in case put me on Topamax for 3 years and advised me to change my high stress lifestyle. It's been 4 years now with no more episodes.
I tell this story to help anyone that might have had something similar.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.